Drug interactions between omeprazole and Tasigna
Interactions between your drugs
omeprazole ↔ nilotinib
Applies to:omeprazole and Tasigna (nilotinib)
Omeprazole may interfere with the absorption of nilotinib when these medications are taken together. This may reduce the blood levels and effects of nilotinib. If possible, avoid taking omeprazole or similar medications during treatment with nilotinib. Your doctor or pharmacist may be able to recommend alternatives to omeprazole that do not interact with nilotinib. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Tasigna (nilotinib)
Do not consume grapefruit or grapefruit juice during treatment with nilotinib unless directed otherwise by your doctor. Grapefruit juice can increase the blood levels of nilotinib to dangerous levels, increasing the risk of an irregular heart rhythm that may be serious. You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, shortness of breath, or heart palpitations during treatment with nilotinib. Food may also increase the blood levels of nilotinib. Therefore, you should take nilotinib on an empty stomach, meaning no food should be eaten for at least two hours before or one hour after taking nilotinib. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.